MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN VISIONAIRE CUT GUIDE INSTR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. UNKN VISIONAIRE CUT GUIDE INSTR; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number V0200109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka, using an unkn visionaire cut guide instr for legion primary cr tka surgery caused notching during the anterior resection due to the engineer¿s alignment.The procedure was resumed, after a non significant delay, with a change in surgical technique.No other complications were reported.Patient is healthy and recovering normally from surgery.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.However, the provided x-ray was analyzed by the clinical/medical team and appears to show an intact right total knee arthroplasty, with obvious anterior femoral notching.Also, the clinical/medical investigation concluded that, reportedly, the anterior notching was ¿due to engineer¿s alignment¿.Based on the documentation provided, no clinical factors have been identified which would have contributed to the reported event.The assessed patient impact includes the anterior notching, the reported slight (0-30 minute) surgical delay, and the anticipated post-operative rehabilitative phase.Although controversial, anterior notching has been associated with a possible increased risk for periprosthetic fractures and early revision; however, this cannot be concluded.Per correspondence, the patient is healthy and recovering normally.Further patient impact cannot be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the instructions for use documents for visionaire¿ patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting guide does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review made by the quality engineering team revealed that after a thorough review of the device standards, the engineering team could not determine a root cause for the complaint.All parts of the designed device were within the visionaire standards.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used, user/procedural variance or segmentation error.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNKN VISIONAIRE CUT GUIDE INSTR
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15535490
Report Number1020279-2022-04278
Device Sequence Number8133481
Product Code HSX
UDI-Device Identifier00885556656563
UDI-Public00885556656563
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberV0200109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date10/04/2022
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown